Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 15, 2025, 3:26 AM EDT for Tucker County, West Virginia. It took effect at Mar 15, 2025, 8:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 3:26 AM EDT (07:26 UTC)
- In effect from
- Mar 15, 2025, 8:00 PM EDT
- Expired
- Mar 16, 2025, 2:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS71 KPBZ 150726 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 326 AM EDT Sat Mar 15 2025 WVZ514-151530- /O.NEW.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 326 AM EDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 8 PM this evening to 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ 22
5 follow-up statements
329 WWUS71 KPBZ 151517 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1117 AM EDT Sat Mar 15 2025 WVZ514-160015- /O.CON.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 1117 AM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 8 PM this evening to 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ 88
036 WWUS71 KPBZ 152127 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 527 PM EDT Sat Mar 15 2025 WVZ514-160530- /O.CON.KPBZ.WI.Y.0007.250316T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 527 PM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Hefferan
904 WWUS71 KPBZ 160328 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1128 PM EDT Sat Mar 15 2025 WVZ514-161130- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Canaan Valley, Davis, and Thomas 1128 PM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
887 WWUS71 KPBZ 160741 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 341 AM EDT Sun Mar 16 2025 WVZ514-161800- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Canaan Valley, Davis, and Thomas 341 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There is also a potential for severe thunderstorms with damaging wind gusts this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ WM
693 WWUS71 KPBZ 161750 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 150 PM EDT Sun Mar 16 2025 WVZ514-161900- /O.EXP.KPBZ.WI.Y.0007.000000T0000Z-250316T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 150 PM EDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Winds are below advisory level and should trend down the remainder of the day. $$ 88
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:03 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 1:03 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 103 AM EDT Sat Mar 15 2025 .SYNOPSIS... Rain returns this weekend with the threat of severe weather today and Sunday. A brief cooldown is favored to begin next week with returning dry weather. && .NEAR TERM /THROUGH TODAY/... KEY MESSAGES: - Risk for showers increases today. Thunderstorms are possible. - Winds will become gusty. - Temperatures remain well above normal. ------------------------------------------------------------------- No changes to the overnight period. Upper level height falls begin this morning as a shortwave trough will quickly move across Ohio. The upper wave will weaken as it moves eastward and uses much of its energy to break down the ridge. Showers will accompany the wave, but it will also encounter dry air which should cause the showers to decrease in coverage and intensity by late morning. The ridge that was displaced this morning, will retrograde slightly this afternoon in response to the deepening trough moving across the Central US. A second and stronger shortwave will race northeastward across Ohio later this afternoon. This will bring the risk for more showers, with the bulk of the activity remaining to the west of the region. Thunderstorms are also possible today, especially with the afternoon wave. Instability will be limited, and the best lift will remain to the west of the region. There will be plenty of shear, but as with the lift, the deepest moisture will remain to the west of the area. Winds will increase today as the surface pressure gradient tightens and stronger winds aloft mix down to the surface. Temperatures will be 15 to 20 degrees above normal. && .SHORT TERM /TONIGHT THROUGH MONDAY/... KEY MESSAGES: - Dynamic system will bring potential for wind and severe storms Sunday. - Dry and cooler on Monday. ------------------------------------------------------------------- Two rounds of showers and storms are possible across the area on Sunday. One in the morning along a narrow trough axis and another in the afternoon with a cold front. With both of these features, severe weather is possible. Strong dynamics remain in place with a potent wind field aloft, especially in the morning hours. A strong 50-60 kt LLJ will move through in the morning accompanying the first round of convection. There's some uncertainty if this round will be fully surface-based with timing being solely in the morning. The threat for severe storms will increase again during the afternoon when the cold front moves through. CAMs are rather insistent on additional development along it despite a lower March sun angle having just a few hours to work with in the wake of the morning batch. Stronger lift along the front may help wash out the effects of lesser instability. The end of our unseasonably warm period will arrive on Monday in the wake of Sunday's cold front. As the upper trough digs overhead, colder air will filter in and return highs closer to seasonal normals in the upper 40s. Ensemble clusters suggest a weak trailing shortwave swinging through the trough axis early Monday with some lingering low level moisture to work with which could support some lingering showers or even some wet snowflakes mixing in, especially in the ridges. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... KEY MESSAGES: - Dry early week period with gradually moderating temperatures. - Rain returns by mid-week. ------------------------------------------------------------------- All clusters indicate eastward translation of the wave packet into Tuesday but, just how far is a much muddier picture. The slowest solution dominated by the GEPS still has the trough lagging across the region suggesting overnight lows as low as the 20s while the most optimistic clusters have already introduced ridging from the Midwest and holding lows some 10 degrees warmer. The same can be said headed into Tuesday with the colder solution suggesting low 50s with a warmer solution in the low 60s, but on Wednesday a warmup looks increasingly likely areawide. So, while temperatures remain uncertain, what is certain is that surface high pressure maintains dry weather through most of the day on Wednesday. At that point, an upper trough digs across the Midwest with a host of uncertainty in its timing and the strength of the overhead ridging. Low pressure will move through the Great Lakes and drag a cold front through the area sometime Wednesday night into Thursday. A quicker, less likely, solution suggests rain arriving as early as Wednesday evening while the majority indicate a stronger signal for later arrival overnight. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Strong low pressure was centered across the Upper Midwest. A strong wind field ahead of the low will maintain LLWS overnight, with the latest KPBZ VAD wind profile data indicating a south wind at 50kt at 2kft above the surface. Increasing moisture and a lead shortwave ahead of the main low will result in shower chances for airports generally along and west of a FKL-AGC-HLG line this late this morning through early afternoon. These showers will encounter dry air as they move in, creating uncertainty on how for east they get. ZZV will likely see some MVFR vsbys this morning with less dry air in place to the west. A thunderstorm is possible at ZZV this afternoon, though instability remains more favorable to the west. Gusty SSE wind is expected through the day with mixing and a tight pressure gradient in place. The low across the Midwest will track northeastward, as another surface low develops across the MS Valley late today. Increasing moisture and ascent ahead of the approaching low/cold front will spread showers across the region again overnight. Outlook... A strong cold front will cross the region Sunday, with gusty wind, showers, restrictions and possible thunderstorms. The rain could briefly turn to snow before ending Sunday night. Cig restrictions will likely continue into Monday morning in cold advection and a crossing upper trough. VFR then returns through Wednesday under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...22/MLB NEAR TERM...22 SHORT TERM...22/MLB LONG TERM...MLB AVIATION...WM
Hazardous weather outlook, Mar 14, 3:20 PM EDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 320 PM EDT Fri Mar 14 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-151930- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 320 PM EDT Fri Mar 14 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong low pressure system will impact the region this weekend bringing gusty wind and the potential for severe thunderstorms Saturday and, more likely, Sunday. Damaging wind will be the main hazard but hail and tornado threats remain possible. A Marginal Risk (1/5) encompasses the area both days. Outside of thunderstorms, gusty wind to 40 mph is possible in the lowlands with up to 50 mph in the ridges both days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MLB
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.